Women's Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Painful Sex after yeast infection

Collapse
X
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Painful Sex after yeast infection

    Here is some history before I get into my question. I was diagnosed with a yeast infection on August 5th. I began using the cream that I was given. After two days of using the cream it began to feel painful to sit down. After that every night when I used the cream it felt like it was burning me and I began to bleed. I called my doctor and she said to continue to use the cream and it was just break thorough bleeding, she never gave me an answer on the burning. On August 9th I went to the emergency room. The doctor did a pelvic exam and said that I looked very "raw". He couldn't tell me why I was "raw", but he did a culture and saw no more yeast, but said to continue to use the cream for the full 7 days. At this point I had two days left.

    Anyway to the real point of this post. It has been a week and I no longer feel pain when I sit down, so I thought it would be okay to have sex. I have tried to have sex with my husband twice now and each time when he begins to enter I have felt pain and he stopped. I'm not really sure how to describe the pain. It's almost as if I am still "raw" and when he enters I stretch and it causes me to hurt... thats the best way I can describe the pain. I just wanted to know if anyone else has had this problem and how long it usually takes to heal. I would go back to the doctors, but my emergency room visit cost more then I expected and I cannot afford to go back to my primary doctor. I have tried to do research about vaginal pain and how long it takes to heal, but I am unable to find anything close to my situation. I would really appreciate any kind of help or advice.

    Thank you in advance!

  • Your cream probably contained tioconazole, an alternate isotope of yeast infection medicine. A similar situation happened to me the second time i had a yeast infection. For me, they always accompany another illness. My first one was last summer, when i was working at a summer camp. I contracted atopic dermatitis and pityriasis rosea, and by the time the pityriasis made it down my torso, i had a yeast infection. The second time was in february. I had been having vigorous sex for two weeks before my army boyfriend got shipped overseas (u understand?), and, um sustained some damage. A few days later, i had a UTI...which gave me a yeast infection. As a strapped-for-cash college student, i purchased a bargain-priced otc yeast infection medicine that was made with Tioconazole, rather than the Miconazole used in Monistat brand yeast infection medicine. After using the tioconazole for two days, my genitals started burning horribly. I thot it meant i just had a raging yeast infection and the medicine was working, but by that night, my labia were swollen about 4x the normal size, so swollen the skin cracked and bled, and i was discharging pus in addition to yeast. I could barely walk! I almost cried on the ride to the emergency room, and was told that many people have an allergic reaction to tioconazole. I was told to take cold showers twice a day, and was given two prescriptions of amoxiccillin and diflucan (one to clear up the uti, and two prescriptions of diflucan in case the uti medicine gave me another yeast infection). Did ur otc medication contain tioconazole or miconazole?

    Comment


    • The cream I used had miconazole in it. I have asked several friends who I know have had a yeast infection and none have them have had a reaction like I have had. It has been three weeks and unfortunately I am still not healed. When you had your allergic reaction how long did it take to heal?

      Comment


      • vulvodynia

        I've been diagnosed with vulvodynia but it started out with similar pain after being treated for a yeast infection - I moved and found a new doctor - she said she didn't see any infection, but my skin looked bad down there and put me on Estrace Cream. After two weeks using that everyday I could have sex again without pain. I was great for 4-5 years and now its started up again. It's too early to say if this is a one time occurance for you, or part of a bigger problem but I would start with that if you can find a doctor who will prescribe it. It is very expensive - with insurance I still pay close to $100 for a tube.

        A few free things you can start doing is rinsing after urinating with lukewarm water and just patting with white toilet paper or a cloth
        Use only white cotton underwear and double rinse it before drying to get out all the detergent
        avoid tight jeans for awhile
        only wash down there with water and try not to let shampoo or soap drip down
        etc
        Google vulvodynia, but don't get too overwhelmed - it may just be a bad reaction to the medication.

        Comment

        or

        Womens Health orange logoGet The Newsletter

        Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

        Latest Activity On Our Forums

        Collapse

        Latest Topics On Our Forums

        Collapse

        • stabbing pain

          started have stabbing pain in vulva area
          looked it up & says vulvodynia
          however, I have had this stabbing pain in one leg & side,...

          09-19-2021, 10:09 AM By amy40
        • Epilady?!?

          I was cleaning out an old trunk from my teen years and came upon the medieval torture implement, the epilady. For the uninitiated, it’s a device that...

          09-16-2021, 11:32 PM By Wednesday L.F.
        • Phonesex, anyone?

          In my 20s, I worked as a phonesex girl. It was fun and all, but it led me to not want to engage in that sort of activity in my personal life. Fast forward...

          09-16-2021, 11:28 PM By Wednesday L.F.
        • Skyla IUD Sudden Period Problems

          I’ve had my Skyla IUD for 2 and a half years now, no complications except for hormonal acne that’s managed well. It’s due to expire next May. My...

          09-06-2021, 02:21 PM By LuckyWitch77
        Working...
        X